Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Anafranil and Cymbalta be taken together for OCD?

Answered by
Dr.
Dr. Alok Sinha

Psychiatrist

Practicing since :2001

Answered : 212 Questions

default
Posted on Fri, 23 Oct 2015 in Mental Health
Question: I am a 62 year old female with o.c.d. since I was around 24. I have tried many different meds of course. Cymbalta has helped the most but mostly with my aches and some of the o.c.d. One dr. put me on Luvox and she had most of her clients succeed with that, but it did nothing for me as well as Prozac,Lexapro ,etc. Prozac was bad for me. I have tried just about everything. What about Anafranil with Cymbalta? Could that work? I have been in therapy and it is helping too. But I need help with my meds please. any ideas?
doctor
Answered by Dr. Alok Sinha 9 hours later
Brief Answer:
Combination is OK but start with lower doses to avoid adverse effects

Detailed Answer:
Hi,
Welcome to HCM.
Thanks for asking your health related query here.

I can understand your suffering as you have this illness since last about 40 years. Due to longer duration of medications and due to change in receptor density in brain with time, change of medicines, addition of another medicine or increase in dose may be required in this illness, as it has happened in your case. As a psychiatrist we know that every individual is different from others, so one medicine suitable to a person may not be well accepted by body of another person. So I want to emphasize that you must continue the medicines which is suiting you. The combination of Cymbalta and Anafrinil is a fair combination in this illness. So go ahead.
The risk of Serotonin syndrome is rare and can be avoided by starting with low doses and increasing it cautiously.
I wish you a better health.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Serotonin syndrome

doctor1 MD

Can I take trazodone & Vicks NyQuil

doctor1 MD

I have a 77 year old female partner with Sialorrhea , excreting a mucous like clear substance daily for many years in her mouth. Several doctor have not yielded any RX or real advice to rectify condition. Need some input to see a Physician or...

doctor1 MD

may i take tramadol hcl 50 mg while also taking bupropion, nefazadone, and sertraline for depression . The tramadol is for spinal stenosis . Thank you, XXXXXXX XXXXXXX

doctor1 MD

How long after having Serotonin Syndrome/Poisoning can I have another Avanza tablet? I had 90mg Avanza, as prescribed by my doctor, which was far too much, which I didn't know, on Sunday evening and spent 2 nights in hospital due to the poisoning. I have had hardly any sleep since Sunday, and want to know if I can take one of my 45mg tablets of Avanza to sleep tonight?

doctor1 MD

I have been taking brintellix 5mg. with Cymbalta 60mg and amberon 7.5 mg. for 10 days now. The last 3 days I have been experiencing hoarseness. I also take opiods for severe osteoarthiritis pain, .5mg Xanax 3 times daily, flexeril - 2 times daily, halcion - .25 nightly, amberon 7.5 nightly. The brintellix is new for me. I have been on the other meds for years. Also concerta 18mg. daily. I am afraid that the hoarseness has something to do with serotonin syndrome! Since I started taking it, I actually feel human for the first time in 37 years of trying tons of other antidepressants. I m not manic, I just feel like a real person. But I am terrified of the serotonin syndrome. Should I ask my doctor to cut out the other antidepressants and just take the brintellix, and could the hoarseness be associated with this new drug? I have never felt as leveled out as I do now, and I want desparately for this to be the drug that finally helps me with my major depressive disorder, but am very concerned about the serotonin syndrome!! Please help!!

doctor1 MD

Hello doctor, I am currently taking an anti depressant called citalopram which is an ssri, and I am about to take some robotussin dm which has dextromethorphan and I know that you cannot take it while taking an maoi, but is it okay with an ssri? I am afraid of getting seratonin Syndrome.